Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 296, NWS Lincoln, IL

August 10, 2006Lawrence County, Richland County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 10, 2006, 2:42 PM CDT for Lawrence County, Richland County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2006, 2:42 PM CDT (19:42 UTC)
Expired
Aug 10, 2006, 3:15 PM CDT
In force
33 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 12:44 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1749 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1749 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 101942
SVRILX
ILC101-159-102030-
/O.NEW.KILX.SV.W.0296.060810T1942Z-060810T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
242 PM CDT THU AUG 10 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
  LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 330 PM CDT.

* AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 2
  MILES NORTHEAST OF CALHOUN...OR ABOUT 5 MILES SOUTHEAST OF OLNEY...
  AND WAS MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SUMNER...
  BRIDGEPORT...
  LAWRENCEVILLE...

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3877 8807 3859 8812 3858 8766 3880 8752

$$

BARKER
2 follow-up statements
000 
WWUS53 KILX 102002
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
302 PM CDT THU AUG 10 2006

ILC159-102012-
/O.CAN.KILX.SV.W.0296.000000T0000Z-060810T2030Z/
RICHLAND-
302 PM CDT THU AUG 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND COUNTY IS
CANCELLED...

AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3879 8791 3859 8791 3858 8766 3880 8752

$$

ILC101-102030-
/O.CON.KILX.SV.W.0296.000000T0000Z-060810T2030Z/
LAWRENCE-
302 PM CDT THU AUG 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR LAWRENCE COUNTY...

AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 6 MILES EAST OF HELENA...OR ABOUT 9 MILES SOUTHWEST OF
LAWRENCEVILLE...MOVING EAST AT 35 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  BILLETT.
  PINKSTAFF.

LAT...LON 3879 8791 3859 8791 3858 8766 3880 8752

$$

BARKER
000 
WWUS53 KILX 102015
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
315 PM CDT THU AUG 10 2006

ILC101-159-102025-
/O.CAN.KILX.SV.W.0296.000000T0000Z-060810T2030Z/
LAWRENCE-
315 PM CDT THU AUG 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY IS 
CANCELLED...

AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM. REMAIN 
ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER.

LAT...LON 3877 8807 3859 8812 3858 8766 3880 8752

$$

BARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:35 PM CDT, 7 minutes earlier.

Area forecast discussion, Aug 10, 2:35 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
235 PM CDT THU AUG 10 2006

.DISCUSSION...
MAIN FORECAST CONCERNS WILL BE IN THE SHORT TERM WITH CONVECTION AND
ASSOCIATED AREAS OF HEAVY RAINFALL. NONE OF THE MODELS ARE DOING A
PARTICULARLY GOOD JOB WITH THE CONVECTION...WHICH IS TYPICAL. THE
NAM/WRF IS PROBABLY THE CLOSEST IN ITS DEPICTION...WITH THE GFS OFF
ON TIMING...LOCATIONS AND INTENSITY OF ANY PRECIP PRODUCING SYSTEMS.
IN THE LONG TERM THE TREND WILL BE TOWARD A DEAMPLIFIED UPPER LEVEL
FLOW PATTERN. THE RESULT IN THE GRIDS/FORECAST WILL BE TEMPERATURES
TYPICAL FOR MID-AUGUST AND A CHANCE FOR SHOWERS/T-STORMS EVERY
2 TO 3 DAYS.

SHORT-TERM...TONIGHT THROUGH FRIDAY NIGHT...
A VERY COMPLICATED CONVECTIVE SITUATION IS TAKING SHAPE WITH
NUMEROUS BOUNDARIES IN THE AREA AND UPPER DISTURBANCES UPSTREAM.
AN OUTFLOW BOUNDARY FROM THE MORNING MCS RACED ACROSS CENT IL TO
JUST SOUTH OF THE I-70 CORRIDOR...AND HAS INTERACTED WITH PLENTY
OF MOISTURE TO PRODUCE T-STORMS WITH HEAVY RAIN. THE MAIN SYNOPTIC
FRONT IS TOUGH TO PICK OUT BECAUSE OF THE CONVECTIVELY ALTERED
SURFACE CONDITIONS IN CENT IL...BUT IT APPEARS TO BE FROM SRN IOWA
TO NORTH CENT IL. IT IS MOST LIKELY TO BE LOCATED OR EVEN REFORM
CLOSE TO THE I-70 CORRIDOR EARLY THIS EVENING. AFTER THE ONGOING
CONVECTION MOVES OUT/DISSIPATES BY EARLY EVENING...THERE WILL BE
A BRIEF BREAK IN THE PRECIP BEFORE THE NEXT ROUND TAKES SHAPE ALONG
AND NORTH OF THE FRONT. A SHORTWAVE FROM THE CENT HIGH PLAINS WILL
MOVE E-ENE AND OFFER UPPER SUPPORT FOR OVERNIGHT CONVECTION. AM
CONCERNED ABOUT HEAVY RAIN...PARTICULARLY ALONG AND EAST OF I-55
WHERE PLENTIFUL LOW LEVEL MOISTURE AND LIFT WILL BE AVAILABLE. THE
LOW LEVEL JET DOES NOT LOOK LIKE IT WILL BE AS STRONG AS LAST
NIGHT...BUT WITH ENOUGH OTHER INGREDIENTS AND AVERAGE MID/UPR LEVEL
WINDS LIGHT FROM THE WEST...HEAVY RAIN LOOKS LIKELY. WILL NOT ISSUE
A FLASH FLOOD WATCH AT THIS TIME SINCE MOST OF THE RECENT HEAVY
RAINFALL HAS BEEN LOCALIZED...AND FLASH FLOOD GUIDANCE IN THE OTHER
AREAS IS IN THE 3-4 INCH RANGE FOR 6-12 HOURS.

SCATTERED SHOWERS AND T-STORMS CAN BE EXPECTED FRIDAY...AGAIN MAINLY
EAST OF I-55 AS A LOW MOVES ALONG THE FRONT SOUTH OF THE OHIO
VALLEY...KEEPING CYCLONIC FLOW IN EASTERN AND SRN IL. EVENTUALLY
DRIER AIR AND ANTI-CYCLONIC FLOW WILL SPREAD EAST AND SOUTH...ENDING
THE RAIN CHANCES BY FRIDAY EVENING.

LONG-TERM...SATURDAY THROUGH THURSDAY...
THE NEXT CHANCE FOR CONVECTION WILL BE LATE SUNDAY INTO MONDAY AS
THE UPPER FLOW DEAMPLIFIES AND ILLINOIS ENDS UP ON THE SOUTHERN EDGE
OF THE NORTHERN STREAM. THE GFS AND ECMWF ARE IN FAIRLY GOOD
AGREEMENT DEPICTING AN UPPER TROF MOVING FROM THE NORTHERN PLAINS TO
THE GREAT LAKES BY MONDAY. HOWEVER...THEY ARE A BIT SLOWER THAN
PREVIOUS RUNS...SO WILL KEEP THE CHANCE FOR PRECIP ALONG AND WEST OF
THE IL RIVER SUNDAY NIGHT...AND THEN BRING IT ACROSS THE REST OF THE
FORECAST AREA MONDAY. ADDED A CHANCE FOR T-STORMS THURSDAY AS THE
OVERALL PATTERN LOOKS CONDUCIVE FOR RAIN EVERY 2-3 DAYS ALONG WITH
SEASONAL TEMPS.

&&

ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

MILLER
Hazardous weather outlook, Aug 10, 11:40 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1140 AM CDT THU AUG 10 2006

ILZ027>031-036>038-040>057-061>063-066>068-071>073-111100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1140 AM CDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS DOWNGRADED THE MODERATE RISK OF
SEVERE THUNDERSTORMS TO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
CENTRAL ILLINOIS THIS AFTERNOON AND EVENING. SCATTERED TO NUMEROUS
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AS A NEARLY STATIONARY
FRONTAL BOUNDARY REMAINS OVER CENTRAL ILLINOIS THIS AFTERNOON...THEN
SHIFTS SLOWLY SOUTH INTO SOUTHEAST ILLINOIS LATER TONIGHT. DAMAGING
WINDS WILL BE THE MAIN HAZARD...WITH FREQUENT LIGHTNING AND HEAVY
RAINFALL ALSO LIKELY. MORE STORMS MAY RE FIRE LATER THIS AFTERNOON
AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES INTO ILLINOIS FROM
IOWA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FRIDAY MAINLY FROM
I-72 SOUTH...AND AGAIN ON SUNDAY NIGHT AND MONDAY AS A SERIES OF
WEATHER DISTURBANCES AFFECT CENTRAL ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

KMH/SHIMON

In the hours before

Local storm report, Aug 10, 2:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
224 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     TSTM WND DMG     WILLOW HILL             39.00N 88.02W
08/10/2006                   JASPER             IL   LAW ENFORCEMENT

            TREES DOWN IN WILLOW HILL..REPORT FROM THE JASPER COUNTY
            SHERIFF

&&

KELLY
Local storm report, Aug 10, 2:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
232 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     TSTM WND DMG     2 E LOUISVILLE          38.77N 88.47W
08/10/2006                   CLAY               IL   LAW ENFORCEMENT

            TREE LIMB ON HOUSE...ANOTHER TREE LIMB ON A CAR...REPORT
            FROM COUNTY SHERIFF.

0157 PM     TSTM WND DMG     1 W FLORA               38.67N 88.50W
08/10/2006                   CLAY               IL   LAW ENFORCEMENT

            TREE LIMB ON A ROAD...TREE DOWN 1 MILE WEST OF FLORA.
            REPORT FROM CLAY COUNTY SHERIFF

&&

KELLY
Local storm report, Aug 10, 2:39 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
239 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     TSTM WND DMG     OBLONG                  39.00N 87.91W
08/10/2006                   CRAWFORD           IL   LAW ENFORCEMENT

            TREE LIMBS AND POWER LINES DOWN...FROM COUNTY SHERIFF.

&&

KELLY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 10:04 AM CDTSevere Thunderstorm WarningILXVermilion31 min
Aug 10, 1:18 PM CDTSevere Thunderstorm WarningILXClay57 min
Aug 10, 1:32 PM CDTFlash Flood WarningILXClay3 hr
Aug 10, 1:38 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper54 min
Aug 10, 1:59 PM CDTSevere Thunderstorm WarningILXRichland46 min
Aug 10, 2:12 PM CDTSevere Thunderstorm WarningILXClay17 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.